Alert archive / Kansas / Flash Flood Warnings in 2010
Flash Flood Warning 2, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at Apr 15, 2010, 8:31 PM CDT for Gove County, Kansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 15, 2010, 8:31 PM CDT (01:31 UTC)
- Expired
- Apr 15, 2010, 11:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Gove County, KS
The radar
The Goodland radar (KGLD), 124 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.5 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 313 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
685
WGUS53 KGLD 160131
FFWGLD
KSC063-160430-
/O.NEW.KGLD.FF.W.0002.100416T0131Z-100416T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
831 PM CDT THU APR 15 2010
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GOVE COUNTY IN WEST CENTRAL KANSAS...
* UNTIL 1130 PM CDT
* AT 828 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING LINE OF THUNDERSTORMS WITH VERY HEAVY RAINFALL
ACROSS THE NORTHERN HALF OF GOVE COUNTY...THIS LINE WAS SLOWLY
MOVING TO THE SOUTH AT 15 MPH.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
GOVE...GRAINFIELD...PARK...QUINTER AND THE MONUMENT ROCKS.
TRAINED SPOTTERS HAVE REPORTED RAINFALL RATES IN EXCESS OF THREE
QUARTERS OF AN INCH IN 20 MINUTES. WITH RECENT HEAVY RAINFALL IN
SOME AREAS...THIS HEAVY RAIN IS EXPECTED TO QUICKLY RUN OFF AND
CREATE FLASH FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
GOODLAND.
&&
LAT...LON 3870 10015 3870 10082 3912 10080 3913 10022
3912 10015
$$
JRM3 follow-up statements
729
WGUS73 KGLD 160150
FFSGLD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
750 PM MDT THU APR 15 2010
KSC063-160430-
/O.CON.KGLD.FF.W.0002.000000T0000Z-100416T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GOVE KS-
850 PM CDT THU APR 15 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR GOVE COUNTY UNTIL 1130
PM CDT...
AT 845 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF THUNDERSTORMS WITH VERY HEAVY RAINFALL MOVING TO
THE SOUTH AT 15 MPH. OBSERVERS HAVE REPORTED INTENSE RAINFALL RATES
WITH THIS LINE...WITH 88 HUNDREDTHS OF AN INCH FALLING IN 20 MINUTES. THESE
INTENSE RAINFALL RATES COMBINED WITH RECENT HEAVY RAINFALL WILL
CAUSE AREAS OF FLASH FLOODING.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...GOVE...
GRAINFIELD...GRINNELL...PARK...QUINTER AND THE MONUMENT ROCKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN GOODLAND.
&&
LAT...LON 3870 10015 3870 10082 3912 10080 3913 10022
3912 10015
$$
JRM015
WGUS73 KGLD 160229
FFSGLD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
829 PM MDT THU APR 15 2010
KSC063-160430-
/O.CON.KGLD.FF.W.0002.000000T0000Z-100416T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GOVE KS-
929 PM CDT THU APR 15 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR GOVE COUNTY UNTIL 1130
PM CDT...
AT 927 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF THUNDERSTORMS WITH HEAVY RAINFALL LOCATED NEAR GOVE MOVING
TO THE EAST SOUTHEAST AT 15 MPH. RADAR ESTIMATES 1 TO 3 INCHES OF
RAIN HAS FALLEN ACROSS NORTHERN GOVE COUNTY...WITH SOME AREAS
RECEIVING 3 TO 4 INCHES. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL
CAUSE FLASH FLOODING TO OCCUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN GOODLAND.
&&
LAT...LON 3870 10015 3870 10045 3881 10060 3885 10075
3895 10081 3912 10080 3913 10023 3912 10015
$$
JRM199
WGUS73 KGLD 160429
FFSGLD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1029 PM MDT THU APR 15 2010
KSC063-160443-
/O.EXP.KGLD.FF.W.0002.000000T0000Z-100416T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GOVE KS-
1129 PM CDT THU APR 15 2010
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT GOVE COUNTY WILL BE
ALLOWED TO EXPIRE AT 1030 PM MDT/1130 PM CDT/...
WIDESPREAD HEAVY RAIN HAS ENDED ACROSS THE AREA AND WHILE A FEW
SHOWERS WILL CONTINUE ACROSS THE AREA THROUGH THE NIGHT...RAINFALL
AMOUNTS ARE NOT EXPECTED TO CAUSE A FLOODING PROBLEM.
LAT...LON 3870 10015 3870 10045 3881 10060 3885 10075
3895 10081 3912 10080 3913 10023 3912 10015
$$
JRMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Apr 15, 7:40 PM CDT, 51 minutes earlier.
Area forecast discussion, Apr 15, 7:40 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 640 PM MDT THU APR 15 2010 .UPDATE... 630 PM MDT THU APR 15 2010 UPDATED FORECAST TO PULL POPS NORTH OF THE FRONTAL BOUNDARY WHICH AT 0030Z EXTENDED FROM NEAR HILL CITY SOUTHWEST THROUGH COLBY AND JUST ABOUT TO REACH TRIBUNE WITH A MOVEMENT TOWARD THE SOUTH AT 6KTS. CURRENT LINE OF STORMS FROM HILL CITY TO NEAR RUSSELL SPRINGS AND LEOTI STARTING TO BACK-BUILD AND INCREASE IN COVERAGE AS FRONT APPROACHES 850 THETA-E AXIS. QUESTION WILL BE HOW FAR SOUTHWEST THEY CAN DO IT AND WHAT KIND OF COVERAGE AS OVERALL MOISTURE AVAILABILITY NOT AS FAVORABLE. 0-6KM WINDS WEST AT 10KTS SO SLOW MOVING STORMS EXPECTED. FOR AREAS CURRENTLY SOUTH OF THE FRONT INCREASED POPS INTO THE LIKELY AND CATEGORICAL RANGES AND INCLUDED LOCALLY HEAVY RAIN. AREAS SUCH AS GRAHAM AND GOVE COUNTIES RECEIVED HEAVY RAIN THE PAST FEW NIGHTS SO ANY ADDITIONAL RAIN WILL PROMOTE FLOODING. CURRENTLY A FLASH FLOOD WARNING IS IN EFFECT FOR PARTS OF GRAHAM COUNTY. 07 && .DISCUSSION... 253 PM MDT THU APR 15 2010 FORECAST FOCUS IS ON THE POSSIBILITY OF THUNDERSTORMS THIS AFTERNOON THROUGH OVERNIGHT. A COLD FRONT IS CURRENTLY MOVING SLOWLY SOUTHWARD ACROSS THE FORECAST AREA THIS AFTERNOON. SOUTHEAST OF THE FRONT HIGHS IN THE 70S WITH DEWPOINTS IN THE 50S AND LOWER 60S WILL SPAWN SCATTERED THUNDERSTORMS. THE STORMS FORMING OVER NORTH CENTRAL KANSAS WILL EXPAND IN COVERAGE ACROSS PORTIONS OF WESTERN KANSAS THROUGH THE EVENING WITHE THE COVERAGE OF STORMS DIMINISHING THROUGH THE NIGHT AS THE FRONT PUSHES FURTHER TO THE SOUTH. A RIDGE ATTEMPTS TO FORM OVER THE ROCKIES AND HIGH PLAINS...BUT THERE ARE SEVERAL WAVES EMBEDDED IN THE UPPER FLOW THAT WILL MOVE ACROSS THE CENTRAL HIGH PLAINS REGION THROUGH THE REMAINDER OF THE WEEK AND WEEKEND. DURING THIS TIME SURFACE HIGH PRESSURE ALSO SLIDES SOUTHWARD ACROSS THE PLAINS STATES. THIS COOLER AREA OF HIGH PRESSURE WILL KEEP THE TEMPERATURES ACROSS THE FORECAST AREA SLIGHTLY COOLER THAN NORMAL THROUGH THE WEEKEND. ALONG THE WESTERN PERIPHERY OF THIS SURFACE HIGH WILL EITHER BE A WEAK FRONT OR A WEAK LEE SURFACE TROUGH LAID UP ALONG THE FRONT RANGE. THIS WILL HELP FOCUS CONVECTIVE DEVELOPMENT ALONG THE FRONT RANGE ON FRIDAY AND THROUGH THE WEEKEND. SOME OF THUNDERSTORMS AND SHOWERS MAY MAKE IT INTO THE FAR WESTERN AREAS OF THE FORECAST AREA...BUT AM NOT CONFIDENT IN ANY OF THEM MAKING IT TO THE COLORADO AND KANSAS BORDER...SO HAVE GENERALLY KEPT POPS IN THE FAR WESTERN SECTIONS IN THE SLIGHT CHANCE CATEGORY OR LESS. TEMPERATURES ARE EXPECTED TO INCREASE TO NEAR NORMAL VALUES WITH HIGHS IN THE 60S AND LOWS IN THE 40S DURING THE MIDDLE OF NEXT WEEK. THE NEXT BEST CHANCE OF PRECIPITATION WILL COME LATE NEXT WEEK AS A LOW PRESSURE SYSTEM MOVES THROUGH THE WESTERN UNITED STATES AND INTO THE 4-CORNERS AREA BY THURSDAY WITH A LOW PRESSURE CENTER BEGINNING TO DEEPEN OVER THE CENTRAL HIGH PLAINS DURING THE DAY ON THURSDAY. SCATTERED THUNDERSTORMS ARE CURRENTLY IN THE FORECAST FOR LATE NEXT WEEK. LOCKHART && .AVIATION... 520 PM MDT THU APR 15 2010 AT 23Z COLD FRONT SOUTH OF BOTH KGLD AND KMCK TERMINALS...MOVING SOUTH ABOUT 6KTS. BEHIND THE FRONT NORTHEAST WINDS GUSTING 25KTS. FOR THE 00Z TAFS THE GUSTY NORTHEAST WINDS SHOULD DECREASE SHORTLY AFTER 01Z WITH THE LOSS OF HEATING. THUNDERSTORMS WILL REMAIN SOUTH OF BOTH TERMINALS. VFR CONDITIONS EXPECTED. NORTHEAST WINDS WILL PICK UP AGAIN AROUND 15Z WITH GUSTS OF 25KTS POSSIBLE. 07 && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, Apr 15, 11:40 AM CDT, 8 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1040 AM MDT THU APR 15 2010 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-161645- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1040 AM MDT THU APR 15 2010 /1140 AM CDT THU APR 15 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A SLOW MOVING COLD FRONT THIS AFTERNOON AND EVENING...WITH THE BEST CHANCE FOR THUNDERSTORMS ALONG AND SOUTHEAST OF A LINE EXTENDING FROM MCCOOK NEBRASKA TO CHEYENNE WELLS COLORADO. WHILE WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED, THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL, STRONG GUSTY WINDS AND LOCALLY HEAVY RAIN. THE FRONT IS EXPECTED TO MOVE SOUTH OF THE AREA THIS EVENING WITH SHOWERS AND THUNDERSTORMS ENDING FROM NORTH TO SOUTH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Apr 15, 6:22 PM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 522 PM MDT THU APR 15 2010 KSZ016-152345- GRAHAM- 622 PM CDT THU APR 15 2010 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR GRAHAM COUNTY IN NORTHWEST KANSAS... AT 618 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES NORTH OF WAKEENEY...AND MOVING NORTH AT 10 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. JRM
Local storm report, Apr 15, 7:39 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
639 PM MDT THU APR 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HEAVY RAIN 1 SW MORLAND 39.34N 100.09W
04/15/2010 M2.38 INCH GRAHAM KS TRAINED SPOTTER
COCORAHS OBSERVER REPORTED 2.38 INCHES OF RAIN HAS FALLEN
OVER THE PAST 12 HOURS. DRAINAGE DITCHES RUNNING FULL
WITH STANDING WATER IN PASTURES AND FIELDS. ESTIMATED A 2
FOOT RISE ON SOUTH SOLOMON RIVER.
&&
JRMLocal storm report, Apr 15, 8:19 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
719 PM MDT THU APR 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM HEAVY RAIN SAINT PETER 39.19N 100.09W
04/15/2010 M2.25 INCH GRAHAM KS PUBLIC
RAINFALL HAS OCCURED BETWEEN 2345Z-115Z
&&
JRMThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 7:10 PM CDT | Flash Flood Warning | GLD | Graham | 3 hr |
| Apr 16, 12:04 AM CDT | Areal Flood Warning | GLD | Gove | 6 hr |
Nearby
Flash Flood Warnings in Kansas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.